Alert archive / Texas / Flash Flood Warnings in 2010
Flash Flood Warning 45, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jun 9, 2010, 5:57 AM CDT for Bastrop County, Lee County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2010, 5:57 AM CDT (10:57 UTC)
- Expired
- Jun 9, 2010, 9:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bastrop County, TX, Lee County, TX
The radar
The Ft Hood radar (KGRK), 56 km from the middle of the area, began a volume at 10:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 8:30 AM CDT | FLASH FLOOD | 3 Sw Camp Swift, TX | SAYERS RD WASHED OUT IN 400 BK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 153 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 11.0 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1547 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 729 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 12.4
The text
As transmitted, in the capitals the NWS used until 2016.
995 WGUS54 KEWX 091057 FFWEWX TXC021-287-091400- /O.NEW.KEWX.FF.W.0045.100609T1057Z-100609T1400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 557 AM CDT WED JUN 9 2010 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR... BASTROP COUNTY... NORTHWESTERN LEE COUNTY... * UNTIL 900 AM CDT. * AT 554 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETERMINED THAT RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM A THUNDERSTORM NEAR BASTROP...MOVING NORTHEAST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CAMP SWIFT...ELGIN...CIRCLE D-KC ESTATE...PAIGE...LEXINGTON AND TANGLEWOOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS. && LAT...LON 3052 9694 2982 9733 2995 9751 3039 9737 $$
1 follow-up statement
961 WGUS74 KEWX 091131 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 631 AM CDT WED JUN 9 2010 TXC021-287-091400- /O.CON.KEWX.FF.W.0045.000000T0000Z-100609T1400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LEE TX-BASTROP TX- 631 AM CDT WED JUN 9 2010 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 AM CDT FOR BASTROP AND NORTHWESTERN LEE COUNTIES... AT 626 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT THUNDERSTORMS PRODUCING FLASH FLOODING. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM LEXINGTON TO BASTROP...MOVING NORTHEAST AT 15 MPH. RAINFALL RATES UP TO 2 INCHES PER HOUR CAN BE EXPECTED. OTHER LOCATIONS IN THE WARNING AREA INCLUDE TANGLEWOOD AND PAIGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN WATER COVERS THE ROAD...TURN AROUND DON'T DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. && LAT...LON 3052 9694 2982 9733 2995 9751 3039 9737 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 3:08 AM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, Jun 9, 3:08 AM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 308 AM CDT WED JUN 9 2010 .DISCUSSION... MCV CORE RAIN EVENT ONGOING ATTM ALONG THE I-35 CORRIDOR BETWEEN SAN ANTONIO AND AUSTIN. RAINFALL RATES ARE ESTIMATED AT 1 TO 2 INCHES AN HOUR WITHIN THE SLOW MOVING RAIN BANDS. EXTREME WESTERN WILSON COUNTY HAS RECEIVED THE MOST RAINFALL OVERNIGHT...ESTIMATED AT 8 TO 10 INCHES. THE MCV WILL DRIFT SLOWLY ENE THIS MORNING AND WILL PRODUCE COPIOUS AMOUNTS OF RAINFALL. THE BLENDED TOTAL PRECIP WATER GRAPHIC IS DEPICTING PWS GREATER THAN 2 INCHES ACROSS OUR CWFA. THIS IS AROUND 150 PERCENT ABOVE NORMAL. THUS THE HEAVY RAIN EVENT IS EXPECTED TO CONTINUE TODAY AND WE WILL NOT CHANGE THE CONFIGURATION OF THE FLASH FLOOD WATCH. EVEN THOUGH THE MCV WILL TRACK ENE THIS MORNING...THE PARENT UPPER LEVEL LOW WILL LINGER ACROSS OUR REGION TODAY INTO THIS EVENING. THE CONVECTION WILL EXPAND IN AREAL COVERAGE THIS AFTERNOON WITH THE ADVENT OF DAYTIME HEATING. RAIN CHANCES WILL LINGER INTO THURSDAY ACROSS THE EASTERN HALF OF OUR CWFA AS THE UPPER LEVEL LOW SLOWLY LIFTS OUT TO THE NORTHEAST TOWARDS THE ARKLATEX. THE SUBTROPICAL RIDGE WILL BEGIN TO BUILD ACROSS THE EASTERN GULF AND WILL EXTEND WESTWARD INTO SOUTH CENTRAL TEXAS OVER THE WEEKEND. THIS UPPER LEVEL PATTERN WILL LIMIT RAIN CHANCES TO OUR EASTERN COUNTIES...ASSOCIATED WITH THE SEA-BREEZE. AFTERNOON TEMPS WILL BE BACK INTO THE LOWER TO MID 90S OVER THE WEEKEND AND THESE ABOVE NORMAL TEMPERATURES WILL CONTINUE INTO THE MIDDLE OF NEXT WEEK. FCST A BLEND OF THE GFS AND ECMWF. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 85 77 90 77 94 / 70 50 30 10 10 AUSTIN BERGSTROM INTL AIRPORT 84 75 90 75 93 / 80 50 30 10 10 NEW BRAUNFELS MUNI AIRPORT 86 76 91 76 93 / 70 40 20 10 10 BURNET MUNI AIRPORT 84 74 90 75 92 / 70 50 30 10 10 DEL RIO INTL AIRPORT 93 77 95 75 94 / 10 10 - 10 10 GEORGETOWN MUNI AIRPORT 84 76 90 76 92 / 70 50 30 10 10 HONDO MUNI AIRPORT 88 75 93 75 93 / 50 20 10 10 10 SAN MARCOS MUNI AIRPORT 85 76 91 76 93 / 70 40 30 10 10 LA GRANGE - FAYETTE REGIONAL 84 77 89 77 92 / 80 30 40 10 20 SAN ANTONIO INTL AIRPORT 87 77 91 77 93 / 60 30 20 10 10 STINSON MUNI AIRPORT 87 77 92 77 93 / 50 30 20 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH 6 PM THIS AFTERNOON FOR THE FOLLOWING COUNTIES: ATASCOSA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL... COMAL...DE WITT...FAYETTE...GONZALES...GUADALUPE...HAYS...KARNES... KENDALL...LAVACA...LEE...TRAVIS...WILLIAMSON...WILSON. && 13/02
Hazardous weather outlook, Jun 8, 11:52 PM CDT, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1152 PM CDT TUE JUN 8 2010 TXZ172-173-189>194-205>209-220>225-100500- BURNET-WILLIAMSON-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-BEXAR- COMAL-GUADALUPE-CALDWELL-FAYETTE-ATASCOSA-WILSON-KARNES-GONZALES- DE WITT-LAVACA- 1152 PM CDT TUE JUN 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECT TONIGHT. THE GREATEST THREAT OF LOCALLY HEAVY RAINFALL WILL OCCUR THROUGHOUT THE NIGHT. STORM TOTALS OF 1 TO 2 INCHES ARE EXPECTED...WITH ISOLATED AMOUNTS OF 3 TO 5 INCHES POSSIBLE. A FLASH FLOOD WATCH HAS BEEN ISSUED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGHOUT THE DAY AND INTO THE EVENING ON WEDNESDAY. THE GREATEST THREAT OF LOCALLY HEAVY RAINFALL WILL OCCUR THIS AFTERNOON THROUGH TONIGHT. STORM TOTALS OF 1 TO 2 INCHES ARE EXPECTED...WITH ISOLATED AMOUNTS OF 3 TO 5 INCHES POSSIBLE. THEREFORE...A FLASH FLOOD WATCH HAS BEEN ISSUED THROUGH 6 PM WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ171-183>188-202>204-217>219-228-100500- LLANO-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-GILLESPIE-KINNEY-UVALDE- MEDINA-MAVERICK-ZAVALA-FRIO-DIMMIT- 1152 PM CDT TUE JUN 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT... THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH TONIGHT. HOWEVER...NO ORGANIZED SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THE UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE SLOWLY NORTHEAST ACROSS SOUTH CENTRAL TEXAS THROUGH WEDNESDAY. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH WEDNESDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jun 9, 4:27 AM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
427 AM CDT WED JUN 09 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 AM FLASH FLOOD NEW BRAUNFELS 29.70N 98.12W
06/09/2010 COMAL TX LAW ENFORCEMENT
THE FOLLOWING ROADS IN COMAL COUNTY ARE CLOSED DUE TO
HIGH WATER...HUECO SPRINGS ROAD...KRUEGER CANYON ROAD
AND HERBELIN ROAD.
&&
EVENT NUMBER EWX1000382
JMELocal storm report, Jun 9, 4:38 AM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
438 AM CDT WED JUN 09 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 AM FLASH FLOOD AUSTIN 30.27N 97.74W
06/09/2010 TRAVIS TX EMERGENCY MNGR
CITY OF AUSTIN HAS CLOSED 3 LOW WATER CROSSINGS IN THE
UPPER WALNUT WATERSHED. 2 FEET OF WATER IS ALSO REPORTED
OVER THE ROAD AT SPICEWOOD SPRINGS LWC NUMBER 3 AND THE
ROAD HAS BEEN CLOSED.
&&
EVENT NUMBER EWX1000383
JMELocal storm report, Jun 9, 4:42 AM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
442 AM CDT WED JUN 09 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 AM FLASH FLOOD KYLE 29.99N 97.87W
06/09/2010 HAYS TX LAW ENFORCEMENT
STREETS CLOSED IN THE CITY OF KYLE DUE TO HIGH WATER.
&&
EVENT NUMBER EWX1000384
JMELocal storm report, Jun 9, 5:16 AM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
516 AM CDT WED JUN 09 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM LIGHTNING ELGIN 30.35N 97.37W
06/09/2010 BASTROP TX EMERGENCY MNGR
POWER OUTAGES IN ELGIN
&&
EVENT NUMBER EWX1000385
JMELocal storm report, Jun 9, 5:34 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
534 AM CDT WED JUN 09 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM FLASH FLOOD SAN MARCOS 29.88N 97.93W
06/09/2010 HAYS TX BROADCAST MEDIA
BELL SPRINGS SEVERAL INCHES OF WATER ON ROAD...WAYSIDE
DRIVE AT CR179 ONE HALF FOOT OF WATER OVER THE
ROAD...FM1492 AT THE BLANCO RIVER SEVERAL INCHES OF
WATER OVER THE ROAD...LITTLE ARKANSAS ROAD AT CR174
EIGHT INCHES OF WATER OVER THE ROAD.
&&
EVENT NUMBER EWX1000386
JMESpecial weather statement, Jun 9, 5:38 AM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 538 AM CDT WED JUN 9 2010 TXZ206-091130- COMAL- 538 AM CDT WED JUN 9 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COMAL COUNTY UNTIL 630 AM CDT... AT 533 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF CANYON LAKE DAM...MOVING NORTH AT 5 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CANYON LAKE DAM... STARTZVILLE... CANYON CITY... SATTLER... THE HEAVY RAIN WILL LIKELY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 8:21 PM CDT | Areal Flood Advisory | EWX | Atascosa, Wilson | 2 hr |
| Jun 8, 9:47 PM CDT | Flash Flood Warning | EWX | Atascosa, Wilson | 3 hr |
| Jun 8, 10:10 PM CDT | Areal Flood Advisory | EWX | Bexar, Comal, Guadalupe | 110 min |
| Jun 8, 10:51 PM CDT | Flash Flood Warning | EWX | Bexar, Comal, Guadalupe | 4 hr |
| Jun 9, 12:47 AM CDT | Flash Flood Warning | EWX | Atascosa, Bexar, Guadalupe, Wilson | 3 hr |
| Jun 9, 1:57 AM CDT | Areal Flood Advisory | EWX | Caldwell, Guadalupe, Hays, Travis | 2 hr |
| Jun 9, 2:47 AM CDT | Flash Flood Warning | EWX | Caldwell, Comal, Guadalupe, Hays, Travis | 4 hr |
| Jun 9, 3:21 AM CDT | Areal Flood Advisory | EWX | Bexar | 3 hr |
| Jun 9, 3:28 AM CDT | Areal Flood Advisory | EWX | Williamson | 3 hr |
| Jun 9, 3:44 AM CDT | Flash Flood Warning | EWX | Travis, Williamson | 4 hr |
| Jun 9, 4:08 AM CDT | Flash Flood Warning | EWX | Bexar, Comal, Guadalupe | 4 hr |
| Jun 9, 4:33 AM CDT | Areal Flood Advisory | EWX | Bastrop, Caldwell, Lee, Travis, Williamson | 117 min |
| Jun 9, 6:49 AM CDT | Areal Flood Advisory | EWX | Caldwell, Guadalupe, Hays, Travis | 2 hr |
| Jun 9, 6:59 AM CDT | Hydrologic Warning | EWX | Comal, Gonzales, Guadalupe | 8 hr |
| Jun 9, 7:01 AM CDT | Areal Flood Advisory | EWX | Lee | 119 min |
| Jun 9, 7:55 AM CDT | Flash Flood Warning | EWX | Comal, Guadalupe, Hays | 4 hr |
| Jun 9, 8:29 AM CDT | River Flood Warning | EWX | Comal, Guadalupe | 13 hr |
| Jun 9, 8:29 AM CDT | River Flood Warning | EWX | Comal, Guadalupe | 13 hr |
| Jun 9, 8:29 AM CDT | Severe Thunderstorm Warning | EWX | Caldwell, Gonzales, Guadalupe | 61 min |
| Jun 9, 9:01 AM CDT | River Flood Warning | EWX | Guadalupe | 13 hr |
| Jun 9, 9:18 AM CDT | Areal Flood Advisory | EWX | Bastrop, Lee | 2 hr |
| Jun 9, 9:21 AM CDT | Severe Thunderstorm Warning | EWX | Fayette, Gonzales, Lavaca | 54 min |
| Jun 9, 9:40 AM CDT | Areal Flood Advisory | EWX | Fayette, Gonzales, Lavaca | 110 min |
| Jun 9, 10:13 AM CDT | River Flood Warning | EWX | Caldwell, Gonzales | 34 hr |
| Jun 9, 10:13 AM CDT | River Flood Warning | EWX | Gonzales | 58 hr |
| Jun 9, 10:14 AM CDT | Severe Thunderstorm Warning | EWX | Fayette | 61 min |
| Jun 9, 10:22 AM CDT | Areal Flood Advisory | EWX | Fayette | 2 hr |
| Jun 9, 1:13 PM CDT | Areal Flood Advisory | EWX | Bastrop, Fayette | 107 min |
| Jun 9, 2:48 PM CDT | Areal Flood Advisory | EWX | Llano | 2 hr |
| Jun 9, 3:42 PM CDT | Areal Flood Advisory | EWX | Gillespie, Llano | 108 min |
| Jun 9, 4:07 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Llano | 53 min |
| Jun 9, 4:13 PM CDT | River Flood Warning | EWX | DeWitt | 3 days |
| Jun 9, 4:43 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 47 min |
Nearby
Flash Flood Warnings in Texas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.